Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 256, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2009, 4:23 PM CDT for Williamson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 12, 2009, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:20 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 2:20 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT SUN JUL 12 2009 .DISCUSSION... CURRENT...CONVECTION INCREASING IN COVERAGE/INTENSITY AS EXPECTED THIS AFTERNOON. TEMPS IN LOWER 80S TO NEAR 90. MODELS HINTING AT ANOTHER MCS TO DEVLOP TONITE AFFECTING MAINLY SW 1/2 OF CWA. FRONT WILL MOVE DOWN INTO MID STATE TOMORROW AND WILL GO WITH 50% POP EVERYWHERE. THEN LO POPS FOR MON NITE WITH HIEST S AS FRONT CONTINUES TO SAG S. SLITE RISK SEVERE STORMS...MAINLY SW 1/2 TONITE AND MON...WITH DAMAGING WINDS THE MAIN THREAT. NEXT FRONTAL SYSTEM TO BE IN POSITION FOR CHANCE POPS WED-FRI TIME FRAME. WARM ON TUE AND WED...THEN COOL-OFF WITH NEXT FRONT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 93 / 70 50 20 10 CLARKSVILLE 68 87 68 92 / 70 50 20 10 CROSSVILLE 65 82 65 87 / 50 50 20 10 COLUMBIA 71 88 71 93 / 70 50 30 10 LAWRENCEBURG 72 88 72 92 / 70 50 30 10 WAVERLY 70 88 70 92 / 70 50 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jul 12, 5:02 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SUN JUL 12 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS TODAY, BRINGING WIDESPREAD THUNDERSTORMS TO THE MID STATE. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS WILL BECOME SEVERE. MOST OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A RESULT, WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY, WHEN, ONCE AGAIN, THERE IS THE POSSIBILITY THAT SOME STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON MONDAY. ROSE
In the hours before
Local storm report, Jul 12, 3:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 NE LEWISBURG 35.47N 86.76W
07/12/2009 MARSHALL TN LAW ENFORCEMENT
A TREE FELL ON A HOUSE ON HOLLY GROVE ROAD.
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 24 min |
| Jul 12, 2:57 PM CDT | Areal Flood Advisory | OHX | Cheatham | 3 hr |
| Jul 12, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 22 min |
| Jul 12, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 33 min |
| Jul 12, 3:48 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson | 3 hr |
| Jul 12, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 46 min |
| Jul 12, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.